MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Complete Heart Block (2627); No Code Available (3191)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 30012897m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient weighing approximately (b)(6) underwent an ablation procedure for supraventricular tachycardia (svt)/atrioventricular nodal reentrant tachycardia (avnrt) with an ez steer¿ nav bi-directional electrophysiology catheter and suffered a heart block av requiring a surgical intervention.During ablation, the atrioventricular (av) node was inadvertently ablated.Heart block occurred and a pacemaker was inserted.Patient was reported to be in stable condition.Patient was transferred to the intensive care unit (icu) for observation and admitted to the hospital.While in the icu, patient¿s rhythm recovered and a permanent pacemaker was no longer necessary.Patient fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it was related to patient movement during ablation.There were no issues, errors, or malfunctions reported on any biosense webster, inc.Products or equipment during the procedure.
 
Additional Manufacturer Narrative
Additional information was received on june 27, 2018 stating that while in the intensive care unit, after a 24hr period, the patient¿s rhythm recovered and a permanent pacemaker was no longer necessary.Originally, it was reported that the product was to be returned for evaluation.However, an update was received on june 27, 2018 stating that the device is not available for evaluation.The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Manufacturer¿s reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7630579
Report Number2029046-2018-01728
Device Sequence Number19442000
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30012897M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight80